Jump to content
CrazyBoards.org

Going off the rails


Recommended Posts

I am manic and the moment - depressed. Went to see my Pdoc and got the same old run around. Increase Seroquel at night time (Have tried this). Increase Seroquel during the day (Fine but then I sleep all the time). etc. etc. I went to see her because I am suffering from depression. Now she won't add and AD to the cocktail, so where does that leave me? At the starting block all screwed up.

I have though of titrating myself off the medication as it does NOT seem to be working. Maybe when I'm off everything then I can get an AD? How do these things work?

If I still feel awful after stopping the meds then I guess suicide may not be a bad option - after all I am only one step away from that at the moment.

A.

Link to comment
Share on other sites

I am manic and the moment - depressed. Went to see my Pdoc and got the same old run around. Increase Seroquel at night time (Have tried this). Increase Seroquel during the day (Fine but then I sleep all the time). etc. etc. I went to see her because I am suffering from depression. Now she won't add and AD to the cocktail, so where does that leave me? At the starting block all screwed up.

I have though of titrating myself off the medication as it does NOT seem to be working. Maybe when I'm off everything then I can get an AD? How do these things work?

If I still feel awful after stopping the meds then I guess suicide may not be a bad option - after all I am only one step away from that at the moment.

A.

Have you tried lithium?

Link to comment
Share on other sites

I have though of titrating myself off the medication as it does NOT seem to be working. Maybe when I'm off everything then I can get an AD? How do these things work?

Tapering off an AD to go onto another is usually done with Effexor because of the discontinuation effects, and you never go completely off antidepressants. Completely going off the meds into a "washout" period is almost always reserved for the MAOIs. Both of these are done with major depression, and aren't that commonly done.

If I still feel awful after stopping the meds then I guess suicide may not be a bad option - after all I am only one step away from that at the moment.

If you really feel that bad, why aren't you on lithium, and maybe an older antipsychotic instead of the seroquel+sulpiride+clonazepam combination?

Link to comment
Share on other sites

I agree with the other posters... I take lithium for bipolar depression, and it does a fair job. I am not currently on an AD as well. But I will tell you that I still got an episode of bad depression right before christmas, and the dr titrated up my geodon (which has AD properties) and the combo of lithium-geodon worked for me.

For what it's worth (and YMMV, of course) I couldn't take seroquel. It made me so tired that I became depressed over being so tired - if you can believe that.

Please be careful about stopping your meds. I know you feel like they aren't helping, but they are. They are just helping in ways you can't see because you still have symptoms. If you stop your meds you will feel ALL your symptoms, and that may be too much to bear. Take this as advice from someone who has been there, done that. My personal experience was truly horrid, but what was worse was starting all the meds again and waiting the couple of weeks for them to take effect.

Link to comment
Share on other sites

If I was you, I'd have a pointed conversation with your pdoc about adding an AD, trying Geodon or Abilify instead of Seroquel, and/or adding Lithium. Lamictal is another option. It is an anticonvulsant with strong AD effects and is commonly used for BPII. I personally benefit from Mirapex, although I doubt it'd be enough to pull me out of a truly depressed state. Lithium has a lot of antidepressant effects for me, too, as does Lamictal. If your pdoc refuses to consider other meds w/o good reasons (like your past history w/them), I'd look for another pdoc instead of stopping meds. Stopping will likely lead to a worse place. Stopping and trying just an AD is not apt to be a good experience. If the AD does anything, odds are greater that you'll end up mixed, cycling, or manic which later will just crash you back to where you are.

There are meds that can help. If you are not already familiar with the meds mentioned here, this site has information on them.

Depression is horrible and seems to go on forever. It doesn't. Yours won't. It will end. Really. Don't give up on yourself.

Link to comment
Share on other sites

I agree with the other posters... I take lithium for bipolar depression, and it does a fair job. I am not currently on an AD as well. But I will tell you that I still got an episode of bad depression right before christmas, and the dr titrated up my geodon (which has AD properties) and the combo of lithium-geodon worked for me.

For what it's worth (and YMMV, of course) I couldn't take seroquel. It made me so tired that I became depressed over being so tired - if you can believe that.

Please be careful about stopping your meds. I know you feel like they aren't helping, but they are. They are just helping in ways you can't see because you still have symptoms. If you stop your meds you will feel ALL your symptoms, and that may be too much to bear. Take this as advice from someone who has been there, done that. My personal experience was truly horrid, but what was worse was starting all the meds again and waiting the couple of weeks for them to take effect.

I totally agree. I have to say the rebound psychosis I got within a WEEK from stopping Valproate, Lorazepam, Olanzapine and Paroxetine immediately was the stuff of horror films. Although I hated the side effects and crapness of that combo yrs ago, it was worse off them. I have to say that a lot of people get the rebound effects primarily down to the massive withdrawal effect on the brain from stopping the meds. I.e. symptoms would be more likely to take a longer time to return if you titrate off slowly. From brain zaps, involuntarily throwing cups of tea onto the floor, banging in my head, delusions, ugh. Just don 't. I ended up back in hospital after a suicide attempt two weeks later.

I have been on s'quel, added to my usual Lamictal for a yr. It is shit and I hate it.

My psych added Lithium on Friday and i have gone from icy, painful loneliness in the presence of friends or not, suicidal plans that had got to the stage of my ordering a will-writing pack and researching good mental health charities to leave my flat to TO a miraculously quieter mind, a feeling of warm well-being welling up quite often. To the point of stunned gratitude. I was with a mate in a cafe today staring out of the window in disbelief at the fact that things looked nice, not dark. Life seemed full of possibilities again, in a peaceful, not euphoric way.

OK, I'll calm down on the melodrama but I mean it. I ran along the local river yesterday for half an hour and was amazed to find myself admiring the prettiness of the surroundings. A really weird but really pleasant feeling after over a year of hell.

Do try Lithium. I am annoyed that I wasn't offered it earlier but life's too short for that.

People swear by it and I have to say that compared to all the APs and ADs I have tried, its effects are amazing, even better than Lamictal since that took weeks of agitated hypomania to settle on it. You have nothing to lose and I have to sympathise about the Seroquel. It made my life hell. I was on Sulpiride for 7 yrs and it kept me very sane but didn't do anything for my depression.

P.S. Priadel are not paying me for this ;) (UK brand name for Li Carbonate).

Excuse the evangelising and length, though.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...